Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#244235] of Thomas P. Witelski

search www.ams.org.

Papers Published

  1. Witelski, TP; Shearer, M; Levy, R, Growing surfactant waves in thin liquid films driven by gravity, Applied Mathematics Research eXpress, vol. 2006 no. 15487 (2006), pp. 1-21, ISSN 1687-1200 [15487], [doi]
    (last updated on 2017/12/11)

    Abstract:
    The dynamics of a gravity-driven thin film flow with insoluble surfactant are described in the lubrication approximation by a coupled system of nonlinear PDEs. When the total quantity of surfactant is fixed, a traveling wave solution exists. For the case of constantflux of surfactant from an upstream reservoir, global traveling waves no longer exist as the surfactant accumulates at the leading edge of the thin film profile. The dynamics can be described using matched asymptotic expansions for t→∞ . The solution is constructed from quasistatically evolving traveling waves. The rate of growth of the surfactant profile is shown to be O(√t) and is supported by numerical simulations.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320